Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 28, 2015, 3:21 PM HST for Hawaii County, Hawaii. It took effect at May 28, 2015, 4:00 PM HST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2015, 3:21 PM HST (01:21 UTC)
- In effect from
- May 28, 2015, 4:00 PM HST
- Expired
- May 29, 2015, 2:57 PM HST
- In force
- 23 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWHW70 PHFO 290121 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 PM HST THU MAY 28 2015 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .OBSERVATIONS FROM THE SUMMITS INDICATE THAT WINDS HAVE INCREASED TO ADVISORY LEVELS. HIZ028-291430- /O.NEW.PHFO.WI.Y.0019.150529T0200Z-150530T0400Z/ BIG ISLAND SUMMITS- 321 PM HST THU MAY 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST FRIDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
2 follow-up statements
635 WWHW70 PHFO 291328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST FRI MAY 29 2015 ...STRONG WINDS CONTINUE ON THE BIG ISLAND SUMMITS... .A MID LEVEL TROUGH NORTH OF THE STATE WILL BRING STRONG WINDS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH TODAY. HIZ028-300400- /O.CON.PHFO.WI.Y.0019.000000T0000Z-150530T0400Z/ BIG ISLAND SUMMITS- 328 AM HST FRI MAY 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS TO 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
086 WWHW70 PHFO 300057 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 257 PM HST FRI MAY 29 2015 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... HIZ028-300200- /O.CAN.PHFO.WI.Y.0019.000000T0000Z-150530T0400Z/ BIG ISLAND SUMMITS- 257 PM HST FRI MAY 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 28, 10:00 AM HST, 5 hours 21 minutes earlier.
Area forecast discussion, May 28, 10:00 AM HST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU MAY 28 2015 .SYNOPSIS... A SURFACE RIDGE BUILDING NORTHWEST OF THE STATE WILL BRING GENTLE TO MODERATE TRADE WINDS ACROSS THE WESTERN ISLANDS TODAY THROUGH FRIDAY...BUT WINDS WILL REMAIN LIGHT ENOUGH TO ALLOW LOCALIZED LAND AND SEA BREEZES. A PERSISTENT TROUGH LINGERING NEAR THE BIG ISLAND WILL MAINTAIN LIGHTER WINDS WITH WIDESPREAD SEA BREEZES OVER THE EASTERN HALF OF THE STATE. ABUNDANT MOISTURE LINGERING AROUND THE STATE WILL PROVIDE A RATHER CLOUDY AND SHOWERY WEATHER PATTERN AT TIMES. TRADE WINDS SHOULD INCREASE SOMEWHAT ACROSS THE STATE DURING THE WEEKEND...BUT LINGERING MOISTURE WILL KEEP SHOWERS ACTIVE ESPECIALLY ACROSS WINDWARD AND MAUKA AREAS. && .DISCUSSION... A WEAK TROUGH OF LOW PRESSURE IS CURRENTLY CENTERED JUST TO THE EAST OF THE BIG ISLAND AS EVIDENT BY A SHALLOW LOW LEVEL CIRCULATION SEEN ON SATELLITE IMAGERY. CLOUDINESS ASSOCIATED WITH THE TROUGH IS COVERING PORTIONS OF THE MAUI COUNTY AND THE BIG ISLAND AS WELL AS THE ADJACENT COASTAL WATERS. IN THE MEANTIME AN AREA OF HIGH PRESSURE IS CENTERED FAR TO THE WEST NORTHWEST OF THE STATE. THE PRESSURE GRADIENT ACROSS THE AREA IS RATHER WEAK RESULTING IN RATHER LIGHT WINDS. RADAR IMAGERY SHOWS JUST A FEW SHOWERS ACROSS THE AREA MAINLY OVER THE COASTAL WATERS. DAYTIME HEATING WILL LIKELY CAUSE AN INCREASE IN MAINLY INTERIOR BASED SHOWERS THIS AFTERNOON. MODELS ARE IN GOOD AGREEMENT WITH THE TROUGH GRADUALLY LIFTING OFF TO THE NORTHEAST AS HIGH PRESSURE GRADUALLY BUILDS IN NORTHWEST OF THE STATE. TRADE WINDS WILL GRADUALLY FILL IN FROM WEST TO EAST THOUGH WIND SPEEDS ARE EXPECTED TO REMAIN ON THE LIGHTER SIDE. MOISTURE LINGERING ACROSS THE AREA WILL LIKELY CAUSE FOR SOME PASSING SHOWERS INTO FRIDAY WITH A MORE TYPICAL WINDWARD AND MAUKA DISTRIBUTION OF SHOWERS OVER THE WEEKEND AND ON INTO EARLY NEXT WEEK AS THE TRADES FILL BACK IN. && .AVIATION... A TROUGH OF LOW PRESSURE JUST E OF THE BIG ISLAND WILL LIFT SLOWLY NE AND AWAY FROM THE STATE THROUGH TONIGHT. THIS WILL HELP MAINTAIN A WEAK PRESSURE PATTERN DOMINATED BY DAYTIME SEA BREEZES AND OVERNIGHT LAND BREEZES. ISOLATED TO SCATTERED SHRA ARE EXPECTED TO DEVELOP OVER THE INTERIOR OF THE ISLANDS THIS AFTERNOON...AND CAN/T RULE OUT SOME BRIEF MVFR CIGS/VSBYS AT THE TERMINALS. DEEPER MOISTURE OVER NE SECTIONS OF THE BIG ISLAND AND MAUI COUNTY...IN CLOSER PROXIMITY TO THE TROUGH OF LOW PRESSURE...MAY ALLOW FOR MVFR CIGS TO IMPACT PHTO...PHNY...AND PHOG THROUGH THE MORNING HOURS AS WELL. OTHERWISE...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED. AIRMET SIERRA REMAINS IN EFFECT FOR NE SECTIONS OF THE BIG ISLAND AND N THRU E SECTIONS OF MAUI DUE TO MOUNTAIN OBSCURATION. SEA BREEZE SHRA DEVELOPMENT MAY RESULT IN A NEED FOR AN EXPANSION OF AIRMET SIERRA TO INCLUDE PORTIONS OF THE OTHER ISLANDS LATER THIS AFTERNOON. && .MARINE... THERE WILL BE A SERIES OF SMALL SOUTHERLY SWELLS THROUGH SATURDAY. A LARGER SOUTH SWELL IS EXPECTED DURING THE SUNDAY THROUGH TUESDAY TIME PERIOD WITH SURF HEIGHTS EXPECTED TO REACH ADVISORY LEVELS. DATA FROM THE AUNUU BUOY NEAR AMERICAN SAMOA CORRESPONDS WITH WAVE WATCH GUIDANCE. OPEN OCEAN SWELL HEIGHTS OF 4 TO 5 FEET ARE FORECAST OVER THE HAWAIIAN COASTAL WATERS WITH THE PEAK OF THE SWELL EXPECTED SUNDAY NIGHT AND MONDAY. THERE WILL ALSO BE A SERIES OF SMALL NORTH NORTHWEST SWELLS OVER THE NEXT SEVERAL DAYS. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS FOR THE REMAINDER OF THE WEEK AND ON THROUGH THE WEEKEND. HOWEVER THE LARGE SOUTH SWELL MENTIONED ABOVE WILL LIKELY CAUSE LOCALLY HAZARDOUS CONDITIONS AT TIMES NEAR SOUTH FACING HARBOR ENTRANCES. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...BURKE AVIATION...JELSEMA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:34 AM HST | Special Marine Warning | HFO | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.